I had a bad sore throat over a week ago that turned into a sinus infection and was given a prescription for the Z-pack antibiotics. The day after my last dose I noticed my tongue was orange. I went to the pharmacist and she said it could be a form of a yeast infection and to try yogurt, but to call the doctor. Since it was the weekend, I started with the yogurt. I got the large plaint yogurt and ate it all within 2 days and my tongue was better, however, it is still with me. I still have a drip in the back of my throat which is driving me crazy. I called the doctor today and his nurse called me and said he never heard of such a thing, but they will get back with me. I don't know if this has anything to do with it or not, but I do have a fingernail that is white and coming off the nailbed, which I would think is a fungus. I am also wondering if it has anything to do with the liver? I am otherwise very healthy and am on no medications and eat nothing unusual or different. I am drinking more cranberry juice now, and still eating the yogurt and hoping it just goes away because I don't feel like going to a GP to get blood work/liver enzymes, etc. I can scrape it off with my toothbrush on the front of my tongue, but can't seem to get past the gagging for the back of the tongue.
This is most likely a bacterial overgrowth. This can happen when one takes antibiotics and the character of bacteria in your body (and mouth) changes. This will usually right itself over time. Brushing your tongue is a good idea and can help speed along the appearance of your tongue. As long as the tongue tissue itself isn't painful, red or swollen, this is probably just bacteria growing ON the surface and not an infection. I suppose there could be other potential diagnoses, but given how this happened in correlation with the Z-pack, probably not.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.